Alert archive / Minnesota / Tornado Warnings in 2012

Tornado Warning 30, NWS Twin Cities, MN

June 17, 2012Chippewa County, Swift County, Minnesota

NWS Twin Cities, MN issued this tornado warning at Jun 17, 2012, 7:12 PM CDT for Chippewa County, Swift County, Minnesota. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2012, 7:12 PM CDT (00:12 UTC)
Expired
Jun 17, 2012, 8:00 PM CDT
In force
48 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

Counties Chippewa County, MN, Swift County, MN

The radar

The Minneapolis radar (KMPX), 153 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:27 PM CDTHAIL 1.758 N Montevideo, MN
Jun 17, 8:03 PM CDTFUNNEL CLOUD8 S Kerkhoven, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 3:45 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 492 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1837 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
492 m²/s²
0-3 km storm-relative helicity
747 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WFUS53 KMPX 180012
TORMPX
MNC023-151-180100-
/O.NEW.KMPX.TO.W.0030.120618T0012Z-120618T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
712 PM CDT SUN JUN 17 2012

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...
  SOUTHEASTERN SWIFT COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 800 PM CDT

* AT 709 PM CDT...RADAR INDICATED A STORM CAPABLE OF PRODUCING A
  TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS 13 MILES WEST OF
  GLUEK...OR ABOUT 5 MILES NORTHEAST OF WATSON...AND MOVING EAST AT
  30 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  GLUEK...
  KERKHOVEN...
  MURDOCK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON RADAR...IT MEANS THAT
STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY
BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN MINNESOTA.

&&

LAT...LON 4526 9526 4497 9525 4495 9575 4517 9582
TIME...MOT...LOC 0012Z 252DEG 27KT 4505 9569

$$
1 follow-up statement
618 
WWUS53 KMPX 180038
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
738 PM CDT SUN JUN 17 2012

MNC023-151-180100-
/O.CON.KMPX.TO.W.0030.000000T0000Z-120618T0100Z/
CHIPPEWA MN-SWIFT MN-
738 PM CDT SUN JUN 17 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SWIFT AND
NORTHEASTERN CHIPPEWA COUNTIES IN WEST CENTRAL MINNESOTA UNTIL 800 PM
CDT...

AT 734 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS STORM
WAS LOCATED 8 MILES NORTH OF GLUEK...OR 16 MILES NORTHEAST OF
MONTEVIDEO...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  KERKHOVEN AND MURDOCK.

LAT...LON 4496 9559 4520 9561 4526 9526 4497 9525
TIME...MOT...LOC 0039Z 252DEG 27KT 4511 9542

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this tornado warning went out at Jun 17, 6:10 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 17, 6:10 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 PM CDT SUN JUN 17 2012

.UPDATED FOR 00Z AVIATION DISCUSSION BELOW...

.DISCUSSION...

TO SAY THE NEXT FEW DAYS WILL BE ACTIVE IS AN UNDERSTATEMENT WITH
SEVERAL ROUNDS OF THUNDERSTORMS/SEVERE WEATHER EXPECTED...ALONG WITH
A RISK FOR MORE FLASH FLOODING. STILL ANTICIPATING A SEVERE WEATHER
EPISODE THIS AFTERNOON INTO TONIGHT. LOOKING LIKE WE GET A BREAK IN
THE ACTION DURING THE DAY MONDAY...BEFORE A WARM FRONT COMES SURGING
BACK NORTH MONDAY NIGHT. THIS FRONT WILL BE ANCHORED OVER THE AREA
TUESDAY THOUGH WEDNESDAY...WITH MULTIPLE ROUNDS OF THUNDERSTORMS
EXPECTED OVER THOSE TWO DAYS. BESIDE SEVERE WEATHER
TUESDAY/WEDNESDAY...FLOW WILL BE NEARLY PARALLEL TO THE FRONT...WITH
THREAT FOR TRAINING THUNDERSTORMS AND FLASH FLOODING EXISTING THOSE
DAYS.

WATER VAPOR IMAGERY ALONG WITH RAP ANALYSIS SHOWS A VERY STRONG
UPPER JET /100-150 KTS/ SLAMMING ACROSS THE NORTHERN ROCKIES AND
INTO THE NORTHERN PLAINS RIGHT NOW. BATCH OF SHOWERS CONTINUES TO
WORK EAST ACROSS MN INTO WI THIS AFTERNOON ON NOSE OF 40 KT LLJ
AND LEADING BLAST OF THETA-E ADVECTION. BACK FURTHER
WEST...STARTING TO SEE A NICE WARM FRONT TAKE SHAPE BEHIND THE
CLOUDS IN SW MN INTO NE SD...ALMOST RIGHT ALONG THE BUFFALO RIDGE.
MLCAPES SOUTH OF THE BOUNDARY IN ERN SODAK HAVE INCREASED TO
AROUND 3000 J/KG. INCREASING WINDS ALOFT AND BACKING WINDS NORTH
OF THE BOUNDARY HAVE RESULTED IN BOTH DEEP LAYER SHEAR /NOW AROUND
50 KTS/ AND 0-1KM SHEAR /25-30 KTS ALONG THE WARM FRONT/
INCREASING QUITE A BIT THIS AFTERNOON. HI-RES GUIDANCE ALL
SIMILAR WITH INITIATING CONVECTION BY 22Z ALONG THE SD/MN BORDER
AROUND YELLOW MEDICINE/LAC QUI PARLE COUNTIES. GIVEN SHEAR AND
INSTABILITY PROFILES...STORM TYPE WILL BE SUPER CELLULAR WITH A
GOOD RISK OF VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES
THROUGH ABOUT 0/1Z. WHAT IS MORE WORRISOME IS WHAT HAPPENS AFTER
THESE STORMS INITIATE. IT DOES NOT MATTER WHAT HI-RES GUIDANCE YOU
LOOK AT...HRRR/NMM/ARW/MPX-WRF...THEY ALL CONGEAL THE STORMS OVER
CENTRAL MINNESOTA INTO A LINE AND SEND IT RACING EAST ACROSS THE
AREA TONIGHT. BIG WORRY HERE IS THAT PARAMETERS APPEAR TO BE
COMING TOGETHER FOR THE FORMATION OF A SIGNIFICANT DERECHO THIS
EVENING THAT THEN ROUGHLY FOLLOWS I-94 DOWN INTO THE TWIN CITES.
BY 6Z...THE RAP HAS MUCAPE OVER THE TWIN CITIES OF AROUND 2500
J/KG...DCAPE OF AROUND 1000 J/KG...AND MOST WORRISOME OF ALL...AN
H85 LLJ INCREASING TO BETWEEN 65 AND 70 KTS ALL POINT TO THE
POTENTIAL FOR A SIGNIFICANT DERECHO. THE BIG HOPE IS THAT
SIGNIFICANTLY RAIN COOLED AIR /TEMPS IN RAIN HAVE FALLEN INTO THE
LOW AND MID 60S/ WILL STABILIZE THE BOUNDARY LAYER ENOUGH ACROSS
ERN MN THAT BOUNDARY LAYER CAN NOT RECOVER ENOUGH TO ALLOW WINDS
TO REACH THE SFC AND WE END UP WITH AN ELEVATED MCS. EITHER WAY
YOU SLICE IT...LOOKS LIKE IT WILL BE A LONG NIGHT FOR THE MPX
AREA.

TONIGHT...MODELS DRIVE A FRONT EAST OF THE AREA...WITH MONDAY NOW
LOOKING DRY DURING THE DAY AND CUT POPS OUT OF ALL BUT THE FAR SE
CWA. LATE MONDAY NIGHT...THE WARM FRONT COMES SURGING BACK
NORTH...WITH MODELS SHOWING ANOTHER ROUND OF THUNDERSTORMS COMING
INTO WRN AND CENTRAL MN MAINLY AFTER 06Z TUESDAY ON YET ANOTHER 50 KT
LLJ. THIS THEN LEADS US INTO WHAT IS LOOKING LIKE THE MOST ACTIVE
WEATHER PERIOD IN THE COMING DAYS FOR TUESDAY THROUGH WEDNESDAY.
GOOD NEWS HERE IS MODELS ARE NOW SHOWING BETTER AGREEMENT WITH
EACH OTHER THESE TWO DAYS...WITH THE ECMWF NOW BEING LESS
PROGRESSIVE AND SHOWING FRONTAL PLACEMENT MUCH MORE SIMILAR TO
WHAT THE GFS HAS BEEN SHOWING THE PAST COUPLE OF DAYS. WILL BE
VERY WARM AND HUMID SOUTH OF THE BOUNDARY...WITH A VERY UNSTABLE
AIRMASS LIKELY IN PLACE BOTH DAYS. DURING THE DAY TUESDAY...MAY NOT
SEE MUCH ACTIVITY AS STRONG CAPPING INVERSION...WITH H7 TEMPS
INCREASING TO AROUND +14C...BUT TUESDAY NIGHT...MODELS SHOW MID
LEVEL TEMPS COOLING...WITH ALL SORTS OF CONVECTION TAKING OFF.
WORRY BOTH TUESDAY AND WEDNESDAY IS THAT BESIDE ALL THE
INSTABILITY...AN IMPRESSIVE 70-90 KT SW MID-LEVEL JET WILL BE
SPLAYED OUT ACROSS CENTRAL MN...WITH PLENTY OF SHEAR PRESENT FOR
ORGANIZED/SEVERE CONVECTION. IN ADDITION...UPPER FLOW WILL BE NEARLY
PARALLEL TO THE FRONT TUES/WED...WHICH MEANS POTENTIAL FOR
TRAINING STORMS WILL BE HIGH...AND WITH PWATS UP AROUND 2 INCHES
/180 PERCENT OF NORMAL/...FLASH FLOODING WILL AGAIN BE A CONCERN.

MODELS FINALLY SHOWING WNW FLOW DEVELOPING ALOFT BY
THURSDAY...WITH THE MOISTURE AND ASSOCIATED RAIN FINALLY GETTING
KICKED OUT OF HERE. FOLLOWED THE ECMWF FOR THU/FRI...WHICH IS
DRY...BUT THE GFS DOES SHOW ANOTHER WAVE MOVING ACROSS THE AREA
THU NIGHT/FRI...JUST AS THE ECWMF SLIDES A 1020 MB HIGH ACROSS THE
AREA. BETTER AGREEMENT FOR THUNDERSTORMS SHOWS UP SATURDAY WHEN
THE ECWMF/GFS SHOW A STRONG WARM FRONT MOVING UP INTO THE MPX AREA
AS A SFC LOW WORKS ACROSS SODAK INTO IA. AS A RESULT...BROUGHT
CHANCE POPS BACK FRIDAY NIGHT THOUGH SAT NIGHT. LOOKING JUST
BEYOND THE FORECAST...THE GFS/ECMWF SHOW AN UPPER RIDGE BUILDING
IN ACROSS THE CENTRAL CONUS FOR THE LAST WEEK OF JUNE...WITH
SIGNS OF A DECENT HEAT WAVE SHOWING UP FOR THE END OF JUNE.

&&

.AVIATION... /00Z TAF ISSUANCE/

SEVERE CONVECTION FIRING OVER NORTHEAST SODAK AND INTO WC MN AT THIS
TIME.  THIS WILL QUICKLY SPREAD EAST OVERNIGHT WITH THE HIGH
PROBABILITY OF MCS AFFECTING EASTERN AREAS MAINLY AFTER 03Z-04Z
THROUGH 09Z/10Z TO THE FAR EAST.  CONTINUED WIND IN KMSP AND INTRODUCED
AT KRNH AND KSTC AS WELL. WILL LIKELY SEE SOME STRATUS DEVELOP
BEHIND SYSTEM AS IT MOVES THROUGH...WITH BEST POTENTIAL OF LOW END
MVFR CIG/BR OVER THE NORTHEAST AREA.  GUSTY SOUTHEAST TO SOUTH WIND
BECOMING SOUTHWEST TO WEST LATE TONIGHT AND MONDAY MORNING AS SYSTEM
MOVES THROUGH.  WILL HAVE TO WATCH REDEVELOPMENT POTENTIAL OVER MAINLY
WEST CENTRAL WISCONSIN IN THE AFTERNOON BEFORE FRONT MOVES THROUGH.
GUSTY WEST WINDS POSSIBLE MAINLY OVER WESTERN AREAS AFTER 18Z AS
DRIER AIR WORKS EAST OVER THE AREA.

.KMSP...INITIAL THUNDER THREAT EXITING INTO WESTERN WISCONSIN.  WILL
HAVE TO WAIT FOR FURTHER DEVELOPMENT WEST.  THIS SHOULD WORK INTO
CENTRAL/EASTERN MN MAINLY AFTER 03Z AS MCS WITH SIGNIFICANT WIND A
DEFINITE THREAT/  HELD ONTO THAT FOR NOW...AND SHOULD THIS WORK EAST
OF THE AREA AFTER 06Z.  MAY SEE PERIOD OF MVFR STRATUS BEHIND MCS
BUT THAT SHOULD CLEAR OUT EARLY MONDAY MORNING WITH FRONT MOVING
THROUGH BY 18Z.  WEST WINDS MAY INCREASE AND BECOME GUSTY BEHIND
SYSTEM INTO THE AFTERNOON.

OUTLOOK...
MONDAY NIGHT...VFR/MVFR WITH CHC OF TSRA AFTER 06Z. WINDS SW 10KT
SHIFTING SE LATE.
TUESDAY...VFR/MVFR WITH TSRA POSSIBLE. SE TO S WINDS 20 TO 25
KTS.
WEDNESDAY...VFR/MVFR WITH TSRA POSSIBLE. WINDS NW AT 12 TO 17
KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MPG/DE
Hazardous weather outlook, Jun 17, 12:49 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1249 PM CDT SUN JUN 17 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
181800-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1249 PM CDT SUN JUN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MODERATE RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS WEST
CENTRAL INTO CENTRAL MINNESOTA FOR THIS AFTERNOON...WITH A SLIGHT
RISK OF SEVERE THUNDERSTORMS EXTENDING EAST ACROSS THE REST OF
CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH
TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 3 PM AND 5 PM
TODAY FROM NORTHEAST SOUTH DAKOTA INTO WESTERN MINNESOTA NORTH OF
A WARM FRONT. THIS ACTIVITY WILL LIKELY BE IN THE FORM OF
SUPERCELLS...WITH THE THREAT FOR VERY LARGE HAIL...DAMAGING
WINDS...AND A FEW TORNADOES EXISTING. AS THE AFTERNOON
PROGRESSES...THESE STORMS ARE EXPECTED TO CONGEAL INTO A LINE OVER
CENTRAL MINNESOTA THAT WILL THEN MOVE SOUTHEAST ACROSS THE AREA
THIS EVENING AND TONIGHT WITH AN ATTENDANT RISK FOR DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL. THE HIGHEST RISK FOR SEVERE
WEATHER TONIGHT WILL EXIST MAINLY NORTH OF A WILLMAR TO ROCHESTER
LINE.

FURTHER EAST...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO WORK ACROSS EASTERN MINNESOTA INTO WESTERN WISCONSIN THIS
AFTERNOON. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE WITH SOME
SMALL HAIL POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE AGAIN MONDAY NIGHT
AS A WARM FRONT RAPIDLY PUSHES NORTH BACK INTO THE AREA. THIS
FRONT WILL BE STALLED OUT OVER THE AREA TUESDAY THROUGH
WEDNESDAY...WITH A FEW ROUNDS OF THUNDERSTORMS EXPECTED BOTH DAYS.
SEVERE WEATHER WILL BE POSSIBLE WITH ANY OF THIS ACTIVITY. IN
ADDITION...TRAINING OF THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT
THROUGH WEDNESDAY...WITH THE RISK FOR FLASH FLOODING EXISTING IF
MULTIPLE STORMS CAN TRAIN OVER THE SAME LOCATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON IN
WEST CENTRAL MINNESOTA. THE POTENTIAL NEED FOR SPOTTERS WILL SPREAD EAST
FROM CENTRAL MINNESOTA INTO EASTERN MINNESOTA AND WESTERN
WISCONSIN TONIGHT.

In the hours before

Local storm report, Jun 17, 6:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
656 PM CDT SUN JUN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     FUNNEL CLOUD     3 NE DAWSON             44.96N 96.01W
06/17/2012                   LAC QUI PARLE      MN   TRAINED SPOTTER

            FUNNEL HALFWAY TO THE GROUND.

&&

JVM
Local storm report, Jun 17, 6:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
657 PM CDT SUN JUN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HEAVY RAIN       MAYNARD                 44.90N 95.47W
06/17/2012  E0.00 INCH       CHIPPEWA           MN   LAW ENFORCEMENT

            HEAVY RAIN WITH PEA SIZE HAIL NO WIND ON HWY 23

0637 PM     HAIL             DAWSON                  44.93N 96.05W
06/17/2012  M0.25 INCH       LAC QUI PARLE      MN   AMATEUR RADIO

0649 PM     FUNNEL CLOUD     3 NE DAWSON             44.96N 96.01W
06/17/2012                   LAC QUI PARLE      MN   TRAINED SPOTTER

            FUNNEL HALFWAY TO THE GROUND.

&&

AJZ
Local storm report, Jun 17, 6:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
658 PM CDT SUN JUN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             HANCOCK                 45.50N 95.79W
06/17/2012  M1.00 INCH       STEVENS            MN   LAW ENFORCEMENT

            ALSO HEAVY RAIN

&&

L. SCHALLER
Local storm report, Jun 17, 7:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
704 PM CDT SUN JUN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             HANCOCK                 45.50N 95.79W
06/17/2012  M1.25 INCH       STEVENS            MN   TRAINED SPOTTER

            HAIL LASTED 5 TO 7 MINUTES.

&&

AJZ
Local storm report, Jun 17, 7:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 PM CDT SUN JUN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             HANCOCK                 45.50N 95.79W
06/17/2012  M1.75 INCH       STEVENS            MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jun 17, 7:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
711 PM CDT SUN JUN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     FUNNEL CLOUD     HOLLOWAY                45.25N 95.91W
06/17/2012                   SWIFT              MN   LAW ENFORCEMENT

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:06 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Swift39 min
Jun 17, 7:15 PM CDTTornado WarningMPXPope, Swift26 min
Jun 17, 7:21 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Pope, Stevens, Swift39 min
Jun 17, 7:53 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Pope, Stevens, Swift67 min
Jun 17, 7:58 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Swift47 min
Jun 17, 8:06 PM CDTTornado WarningMPXChippewa, Kandiyohi, Swift24 min
Jun 17, 8:25 PM CDTTornado WarningMPXChippewa, Lac qui Parle, Swift35 min
Jun 17, 8:33 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Stearns, Swift42 min
Jun 17, 8:36 PM CDTAreal Flood AdvisoryMPXChippewa, Kandiyohi, Lac qui Parle, Pope, Renville, Stearns and 2 more3 hr
Jun 17, 8:45 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Lac qui Parle, Renville, Swift, Yellow Medicine45 min
Jun 17, 8:56 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Sherburne, Stearns, Wright49 min
Jun 17, 9:06 PM CDTTornado WarningMPXKandiyohi, McLeod, Meeker24 min
Jun 17, 9:25 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Meeker, Renville65 min
Jun 17, 9:25 PM CDTTornado WarningMPXCarver, McLeod, Meeker, Wright35 min
Jun 17, 9:28 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine47 min
Jun 17, 9:45 PM CDTSevere Thunderstorm WarningMPXHennepin, Meeker, Sherburne, Stearns, Wright45 min
Jun 17, 9:50 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod, Meeker, Sibley, Wright40 min
Jun 17, 10:08 PM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, McLeod, Meeker and 6 more3 hr
Jun 17, 10:24 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Le Sueur, McLeod, Scott, Sibley and 1 more51 min
Jun 17, 10:24 PM CDTTornado WarningMPXRenville36 min
Jun 17, 10:30 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Renville30 min
Jun 17, 10:41 PM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker, Renville, Sibley49 min
Jun 17, 10:50 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi40 min
Jun 17, 10:57 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Renville33 min
Jun 17, 11:10 PM CDTSpecial Weather StatementMPXDakota, Ramsey, Scott50 min
Jun 17, 11:22 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Nicollet, Rice, Scott, Sibley38 min
Jun 17, 11:28 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Scott, Washington32 min
Jun 17, 11:32 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville43 min
Jun 17, 11:44 PM CDTFlash Flood WarningMPXDakota, Goodhue, Rice6 hr
Jun 17, 11:50 PM CDTTornado WarningMPXLe Sueur25 min
Jun 17, 11:53 PM CDTSpecial Weather StatementMPXMeeker52 min
Jun 17, 11:58 PM CDTSevere Thunderstorm WarningMPXDakota, Le Sueur, Rice47 min
Jun 18, 12:20 AM CDTSpecial Weather StatementMPXMcLeod40 min
Jun 18, 12:25 AM CDTSpecial Weather StatementMPXScott50 min
Jun 18, 12:26 AM CDTSpecial Weather StatementMPXGoodhue49 min
Jun 18, 12:45 AM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice45 min
Jun 18, 12:46 AM CDTFlash Flood WarningMPXDakota, Le Sueur, Rice, Scott4 hr
Jun 18, 1:05 AM CDTSevere Thunderstorm WarningMPXDakota, Rice40 min
Jun 18, 1:27 AM CDTSevere Thunderstorm WarningMPXGoodhue, Rice33 min
Jun 18, 1:30 AM CDTSpecial Weather StatementMPXScott30 min
Jun 18, 5:33 AM CDTAreal Flood WarningMPXDakota, Goodhue, Rice6 hr
Jun 18, 11:17 AM CDTRiver Flood WarningMPXCarver10 days
Jun 18, 11:33 AM CDTAreal Flood WarningMPXDakota, Goodhue18 hr
Jun 18, 4:31 PM CDTFlash Flood WatchMPXAnoka, Benton, Carver, Chippewa, Chisago, Dakota and 24 more56 hr

Nearby

Tornado Warnings in Minnesota, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.